MAUDE Adverse Event Report: STRYKER / HOWMEDICA OSTEONICS CORP. STRYKER T-HANDLE DRIVER; DRIVER, PROSTHESIS

STRYKER / HOWMEDICA OSTEONICS CORP. STRYKER T-HANDLE DRIVER; DRIVER, PROSTHESIS
Model Number 6541-4-800
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
A surgical technologist discovered the slightest moisture coating inside the female adaptor end of stryker t-handle 6541-4-800 (gtin (b)(4)) picture a.I opened a second set, and an identical t-handle had the same problem.No other instrument in either set had moisture of any type.The surgical technologist removed the trays from service without patient contact.Subsequent reprocessing of t-handle per stryker ifu led to an identical outcome.We opened the sets in sterile processing following sterilization to learn whether the condition existed.The spd team again found moisture in the female end of the device.Reprocessing and increasing sterilizer drying time led to the same result: water inside the female end.We reprocessed t-handle as a single item per ifu in double wrap blue wrap and double pouched pack.The moisture presence was the same.The t-handle per the ifu is not to be disassembled.To further investigate the cause of the moisture, the spd team took apart the t-handle.Our findings are what precipitated this submission.Before disassembly, the t-handle went through decontamination.The process included manual cleaning, ultrasonic bath, and washer/cleaner processing.The part shown in picture b (circled) had unknown residual matter remaining following decontamination.I took apart a second t-handle and used atp swabs on multiple surfaces.Picture c shows an atp swab and the residue matter detected.A stryker t-handle, which appears new and never having participated in surgery, was processed in double pouches (i.E., double peel packs) and had no evidence of moisture upon opening.Based on our evaluation, the instrument cannot be adequately cleaned and rendered bioburden free before sterilization.The t-handle poses a patient safety concern based on the current ifu reprocessing protocols.I recommend the continued study of this problem.Fda safety report id# (b)(4).

Brand Name
STRYKER T-HANDLE DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
STRYKER / HOWMEDICA OSTEONICS CORP.
MDR Report Key14429993
Report NumberMW5109758
Device Sequence Number20114646
Product Code HWR
UDI-Device Identifier07613327241082
UDI-Public07613327241082
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/13/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6541-4-800
Device Catalogue Number6541-4-800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRIATHLON KNEE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown